Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 1, 2023, 4:06 PM EST for Lee County, Georgia. It took effect at Feb 1, 2023, 7:00 PM EST. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2023, 4:06 PM EST (21:06 UTC)
- In effect from
- Feb 1, 2023, 7:00 PM EST
- Expired
- Feb 2, 2023, 8:22 PM EST
- In force
- 25 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, GA
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
940
WGUS42 KTAE 012106
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
406 PM EST Wed Feb 1 2023
...The National Weather Service in Tallahassee FL has issued a Flood
Warning for the following rivers in Georgia...
Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee
County affecting Lee County.
For the Kinchafoonee Creek...including 11 E Of Dawson At Pinewood Rd
In Lee County...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
GAC177-021700-
/O.NEW.KTAE.FL.W.0002.230202T0430Z-230203T1800Z/
/DSNG1.1.ER.230202T0430Z.230202T1200Z.230203T0600Z.NO/
406 PM EST Wed Feb 1 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In
Lee County.
* WHEN...From this evening to early Friday afternoon.
* IMPACTS...At 13.0 feet, Water floods into wooded areas and
farmland downstream from the gauge. Further downstream water moves
out of the bank along Creekside Drive, especially south of
Kinchafoonee Creek Road as well as in the 400 block of Creekside
Drive.
* ADDITIONAL DETAILS...
- At 3:45 PM EST Wednesday the stage was 12.5 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 13.2 feet tomorrow morning.
It will then fall below flood stage early Friday morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.2 feet on 08/20/2013.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420
3174 8426 3184 8434
$$
DVD4 follow-up statements
571
WGUS82 KTAE 012252
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
552 PM EST Wed Feb 1 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee
County affecting Lee County.
For the Kinchafoonee Creek...including 11 E Of Dawson At Pinewood Rd
In Lee County...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
GAC177-021700-
/O.EXT.KTAE.FL.W.0002.230202T0000Z-230204T0000Z/
/DSNG1.1.ER.230202T0000Z.230202T1200Z.230203T1200Z.NO/
552 PM EST Wed Feb 1 2023
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In
Lee County.
* WHEN...Until Friday evening.
* IMPACTS...At 13.0 feet, Water floods into wooded areas and
farmland downstream from the gauge. Further downstream water moves
out of the bank along Creekside Drive, especially south of
Kinchafoonee Creek Road as well as in the 400 block of Creekside
Drive.
* ADDITIONAL DETAILS...
- At 4:45 PM EST Wednesday the stage was 12.7 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 13.6 feet tomorrow morning. It
will then fall below flood stage Friday morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.2 feet on 11/29/1992.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420
3174 8426 3184 8434
$$
DVD988
WGUS82 KTAE 020133
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
833 PM EST Wed Feb 1 2023
...The Flood Warning continues for the following rivers in Georgia...
Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee
County affecting Lee County.
For the Kinchafoonee Creek...including 11 E Of Dawson At Pinewood Rd
In Lee County...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
GAC177-021945-
/O.CON.KTAE.FL.W.0002.000000T0000Z-230204T0000Z/
/DSNG1.1.ER.230202T0037Z.230202T1200Z.230203T1200Z.NO/
833 PM EST Wed Feb 1 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In
Lee County.
* WHEN...Until Friday evening.
* IMPACTS...At 13.0 feet, Water floods into wooded areas and
farmland downstream from the gauge. Further downstream water moves
out of the bank along Creekside Drive, especially south of
Kinchafoonee Creek Road as well as in the 400 block of Creekside
Drive.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Wednesday the stage was 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM EST Wednesday was 13.0 feet.
- Forecast...The river will rise to 13.6 feet Thursday morning.
It will then fall below flood stage Friday morning to 11.0
feet early Sunday afternoon. It will rise to 11.3 feet Monday
morning. It will then fall again and remain below flood
stage.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.2 feet on 11/29/1992.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420
3174 8426 3184 8434
$$
DVD977
WGUS82 KTAE 021418
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
918 AM EST Thu Feb 2 2023
...The Flood Warning continues for the following rivers in Georgia...
Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee
County affecting Lee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1030 PM EST.
&&
GAC177-030330-
/O.EXT.KTAE.FL.W.0002.000000T0000Z-230203T0330Z/
/DSNG1.1.ER.230202T0037Z.230202T0745Z.230202T1530Z.NO/
918 AM EST Thu Feb 2 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In
Lee County.
* WHEN...Until late this evening.
* IMPACTS...At 13.0 feet, Water floods into wooded areas and
farmland downstream from the gauge. Further downstream water moves
out of the bank along Creekside Drive, especially south of
Kinchafoonee Creek Road as well as in the 400 block of Creekside
Drive.
* ADDITIONAL DETAILS...
- At 8:45 AM EST Thursday the stage was 13.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 AM EST Thursday was 13.4 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 9.8 feet Tuesday
morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.2 feet on 08/20/2013.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420
3174 8426 3184 8434
$$920
WGUS82 KTAE 030122
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
822 PM EST Thu Feb 2 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee
County affecting Lee County.
GAC177-030230-
/O.CAN.KTAE.FL.W.0002.000000T0000Z-230203T0122Z/
/DSNG1.1.ER.230202T0037Z.230202T0745Z.000000T0000Z.NO/
822 PM EST Thu Feb 2 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee
County.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Thursday the stage was 12.3 feet.
- Forecast...The river is expected to fall to 8.9 feet Tuesday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420
3174 8426 3184 8434
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 1, 3:59 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 1, 3:59 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
359 PM EST Wed Feb 1 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 256 PM EST Wed Feb 1 2023
A weak frontal boundary will stall out across the region tonight,
roughly bisecting our area from SW to NE. South of the boundary,
expect another round of dense stratus and fog to develop overnight
and last into the morning Thursday. Overcast skies are expected
north of the boundary as well, although the chances for dense fog
are much lower with a less favorable wind direction. Lows tonight
are forecast in the mid 50s across SE AL and portions of SW GA, to
the upper 50s/low 60s across the FL Panhandle, Big Bend, and South
Central GA. Fog and low stratus may be slow to lift through the
morning Thursday, particularly for the FL Big Bend.
On Thursday a shortwave trough over the Southern Plains will develop
a surface low along the stalled front draped across the northern Gulf
and into our area. As this feature begins to push eastward, rain
chances will begin to pick up across the far western zones Thursday
afternoon into Thursday evening. Highs on Thursday are forecast in
the mid 70s, but could end up a bit higher if cloud cover breaks up
more quickly than currently forecast.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 256 PM EST Wed Feb 1 2023
Main weather concerns through Thursday evening and Friday will be
a passing upper level disturbance in the overnight hours. Main
concerns will be in the form of damaging wind gusts in any storms
that can attain sufficient organization/strength ahead of the
cold front. While shear will be plenty sufficient to support
severe weather, instability will struggle to materialize given the
overnight passage. Much of the activity with this system is
likely to remain behind the front which will also reduce the
severe potential in the overnight hours. Even though confidence is
low in severe weather developing, any of the stronger storms will
likely pose a threat for damaging wind gusts given the strong
deep layer shear in place and elevated low-mid level flow.
High temperatures Friday will likely only be attained after
midnight and just before the frontal passage as rain behind the
front and cold air advection won't allow temps to warm up much in
the afternoon. Colder conditions continue Friday night with lows
dropping into the low 40s and upper 30s under elevated northerly
flow.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 256 PM EST Wed Feb 1 2023
Fairly benign weather is expected through the weekend as surface
high pressure controls the sensible weather. Only point of
uncertainty will be on Sunday as a weak shortwave trough
progresses through the upper level flow. As this shortwave begins
to interact with stationary boundary over the Gulf, weak
cyclogenesis could occur Sunday night into Monday and bring the
possibility for light rain across our Georgia and Big Bend
counties. However, most guidance delays this process until the
shortwave moves into the Atlantic, so for now have kept rain
chances fairly low/absent from the forecast.
There remains good confidence in warmer and drier conditions
through the upcoming week as an upper level ridge builds.
&&
.AVIATION...
(18Z TAFS)
Issued at 256 PM EST Wed Feb 1 2023
A mix of MVFR to VFR conditions are expected for most sites this
afternoon and evening before another round of LIFR to VLIFR
conditions sets in again overnight. Fog and low stratus may be
slow to lift once again tomorrow, but some improvement is expected
by 15z.
&&
.MARINE...
Issued at 256 PM EST Wed Feb 1 2023
Fog will remain the primary marine concern through early Friday.
Fog will be most dense and widespread in the overnight hours and
we have expanded the dense fog advisory west to include nearshore
waters from Indian Pass west to the Okaloosa-Walton county line.
Winds remain relatively light and southerly through Thursday. A
front will move through late Thursday night into Friday and
advisory level conditions are likely behind the front lasting into
the early part of the weekend.
&&
.FIRE WEATHER...
Issued at 256 PM EST Wed Feb 1 2023
Fair to generally good dispersion is forecast Thursday as a cold
front approaches the area. Rain chances increase from west to east
Thursday evening through the overnight as the front passes. Breezy
northerly winds and drier conditions are expected Friday and
Saturday in its wake. Dense fog is possible tonight, particularly
across the FL Big Bend, eastern Panhandle, and adjacent Georgia
counties.
&&
.HYDROLOGY...
Issued at 256 PM EST Wed Feb 1 2023
There may be some localized flooding concerns late Thursday into
Friday from pockets of heavy rain atop saturated soils. A Marginal
Risk (level 1 of 4) for Excessive Rainfall is in place for southeast
AL, FL Panhandle, and portions of southwest GA. Dry weather is then
expected through the weekend and into early next week.
In terms of rivers, Apalachicola - Blountstown remains in minor
flood stage until further notice while portions of the
Choctawhatchee, Flint, Ochlockonee, and Suwannee basins are at or
approaching action stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 76 63 64 / 20 0 80 60
Panama City 59 73 60 62 / 10 20 80 40
Dothan 55 75 52 56 / 10 30 100 50
Albany 55 75 53 56 / 0 30 90 70
Valdosta 58 77 62 63 / 10 10 80 80
Cross City 58 77 61 67 / 0 0 40 80
Apalachicola 61 70 64 65 / 0 10 80 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory from midnight EST /11 PM CST/ tonight to 10
AM EST /9 AM CST/ Thursday for FLZ014>019-026>029-034-112-
114-115-118-127-128-134.
GA...None.
AL...None.
GM...Dense Fog Advisory until noon EST /11 AM CST/ Thursday for
GMZ730-750-752-755-765-775.
&&
NEAR TERM...Merrifield
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Merrifield
MARINE...Dobbs
FIRE WEATHER...Merrifield
HYDROLOGY...IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:13 PM EST | Dense Fog Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 20 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.